Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 115, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 25, 2003, 8:00 PM CDT for Crenshaw County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2003, 8:00 PM CDT (01:00 UTC)
- Expired
- Apr 25, 2003, 8:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Crenshaw County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 5:40 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
262 WUUS54 KMOB 260100 SVRMOB ALC041-260145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 759 PM CDT FRI APR 25 2003 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA * UNTIL 845 PM CDT * AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CURRENTLY OVER BUTLER COUNTY...WHERE A SEVERE THUNDERSTORM WARNING IS CURRENTLY IN EFFECT...FROM 12 MILES WEST OF RUTLEDGE TO 36 MILES WEST OF RUTLEDGE...MOVING EAST AT 55 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... LUVERNE BY 810 PM CDT BRANTLEY BY 825 PM CDT STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A STURDY SHELTER UNTIL THE STORMS HAVE PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. LAT...LON 3187 8643 3155 8650 3147 8620 3184 8614
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 6:41 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 25, 6:41 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 641 PM CDT FRI APR 25 2003 UPDATED THE ZONES TO ADD TORNADO WATCH WORDING. 21/MONTANEZ .MOB... AL...NONE. FL...NONE. MS...NONE.
Hazardous weather outlook, Apr 25, 5:18 AM CDT, 14 hours 42 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-251700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 518 AM CDT FRI APR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI... SOUTHWEST ALABAMA...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) AS A SURFACE FRONTAL BOUNDARY MOVES SLOWLY EAST OUT OF EAST TEXAS TODAY...ALONG WITH COLD TEMPERATURES HIGH IN THE ATMOSPHERE SWINGING ACROSS...THE MOIST AIRMASS AHEAD OF THE FRONT IS FORECAST TO BECOME QUITE UNSTABLE THROUGH THE DAY. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS OUTLOOKED THE AREA UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS. ALTHOUGH AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION TODAY...THE MAIN THREAT IN STORMS THAT INTENSIFY TO SEVERE LEVELS LOOKS TO BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. THE SEVERE WEATHER THREAT ENDS TONIGHT AS THE FRONT MOVES EAST THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTER OFFICIALS FOR SEVERE WEATHER OPERATIONS IS EXPECTED TO BE REQUIRED TODAY OVER SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE. /10
In the hours before
Special weather statement, Apr 25, 4:30 PM CDT, 3 hours 30 minutes before
ALZ051>055-MSZ067-075-076-079-252300- THUNDERSTORM ADVISORY NATIONAL WEATHER SERVICE MOBILE AL 430 PM CDT FRI APR 25 2003 ...THUNDERSTORM ADVISORY FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI UNTIL 600 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR ALBERTA IN CHOCTAW COUNTY TO NORTH OF BUTLER TO JUST NORTH OF NEW AUGUSTA. THIS LINE WAS DRIFTING SOUTH AND SHOULD BE FROM NEAR CAMDEN TO WAYNESBORO TO BEAUMONT BY 530 PM. THE PRIMARY THREATS FROM THIS LINE OF STORMS WILL BE REGULAR MARBLE SIZE HAIL AND WIND GUSTS OF 40 TO 50 MPH. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO OCCUR WITH THESE STORMS. PEOPLE PLANNING ON OUTDOOR ACTIVITIES THIS EVENING SHOULD KEEP AN EYE ON THE SKY FOR APPROACHING STORMS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORMS HAVE PASSED. SOME OF THESE STORMS MAY BECOME SEVERE WITHIN THE NEXT HOUR AND PEOPLE IN THESE AREAS SHOULD BE READY TO TAKE COVER IF A WARNING IS ISSUED OR SEVERE WEATHER IS OBSERVED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEAST MISSISSIPPI.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 7:15 PM CDT | Tornado Warning | MOB | Mobile | 45 min |
| Apr 25, 7:22 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 23 min |
| Apr 25, 7:25 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 50 min |
| Apr 25, 7:35 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Monroe | 25 min |
| Apr 25, 7:38 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 52 min |
| Apr 25, 7:44 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 46 min |
| Apr 25, 7:55 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 35 min |
| Apr 25, 8:26 PM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 25, 8:28 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 47 min |
| Apr 25, 9:14 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.